Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 154, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 16, 2017, 1:48 PM EDT for Scioto County, Ohio; Lewis County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2017, 1:48 PM EDT (17:48 UTC)
- Expired
- Jun 16, 2017, 2:13 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lewis County, KY, Scioto County, OH
The radar
The Cincinnati radar (KILN), 106 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
139
WUUS51 KILN 161748
SVRILN
KYC135-OHC145-161830-
/O.NEW.KILN.SV.W.0154.170616T1748Z-170616T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
148 PM EDT FRI JUN 16 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Northeastern Lewis County in northeastern Kentucky...
Southwestern Scioto County in southwestern Ohio...
* Until 230 PM EDT.
* At 148 PM EDT, a severe thunderstorm was located 8 miles northwest
of Letitia, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Portsmouth, Franklin Furnace, Lombardsville, Friendship, Garrison,
Saint Paul, Firebrick, Rexton, West Portsmouth and Turkey Creek
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3875 8327 3877 8327 3884 8309 3873 8298
3873 8303 3870 8304 3868 8303 3860 8285
3858 8283 3867 8301 3866 8305 3864 8305
3863 8307 3861 8308 3860 8307 3857 8310
3855 8310 3852 8316
TIME...MOT...LOC 1748Z 329DEG 12KT 3871 8312
HAIL...1.00IN
WIND...60MPH
$$
Sites2 follow-up statements
487
WWUS51 KILN 161756
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
156 PM EDT FRI JUN 16 2017
KYC135-OHC145-161830-
/O.CON.KILN.SV.W.0154.000000T0000Z-170616T1830Z/
Lewis KY-Scioto OH-
156 PM EDT FRI JUN 16 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR NORTHEASTERN LEWIS AND SOUTHWESTERN SCIOTO COUNTIES...
At 155 PM EDT, a severe thunderstorm was located near Letitia, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Portsmouth, Friendship, Garrison, Saint Paul, Firebrick, Rexton, West
Portsmouth and Turkey Creek Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3873 8298 3873 8303 3870 8304 3868 8303
3866 8305 3864 8305 3863 8307 3861 8308
3860 8307 3857 8310 3855 8310 3852 8316
3872 8325 3881 8306
TIME...MOT...LOC 1755Z 329DEG 12KT 3869 8310
HAIL...1.00IN
WIND...60MPH
$$
Sites357
WWUS51 KILN 161813
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
213 PM EDT FRI JUN 16 2017
KYC135-OHC145-161823-
/O.CAN.KILN.SV.W.0154.000000T0000Z-170616T1830Z/
Lewis KY-Scioto OH-
213 PM EDT FRI JUN 16 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEWIS AND
SOUTHWESTERN SCIOTO COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
Please report previous wind damage or hail to the National Weather
Service by going to our website at weather.gov/iln and submitting
your report via social media.
LAT...LON 3873 8298 3873 8303 3870 8304 3868 8303
3866 8305 3864 8305 3863 8307 3861 8308
3860 8307 3857 8310 3855 8310 3852 8316
3872 8325 3881 8306
TIME...MOT...LOC 1812Z 329DEG 12KT 3864 8306
$$
SitesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:32 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 16, 1:32 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 132 PM EDT Fri Jun 16 2017 .SYNOPSIS... A warm and humid airmass will be in place through the weekend. A cold front moving through on Sunday will allow for cooler and drier conditions to start out the week on Monday. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... Showers and thunderstorms in the southeastern CWA will move east and not be much of a severe threat this afternoon. Isolated heavy rain and small hail will quickly dissipate as the lobe of vorticity apparently responsible for their development moves into WV. Another shortwave and vort max will cut into northwestern CWA later this afternoon, but models are hard pressed to develop precipitation over the region and low chance pops were placed here today. Highs will reach to within a few degrees of 90 across the region with another muggy day in store south of the I-70 corridor, slightly less muggy conditions north of here with dewpoints at or a little below 60 deg. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM SATURDAY/... A lingering isolated shower will be possible Friday night, however expect most locations to remain dry. There is a little bit better instability during the day on Saturday. Although southeast portions of the forecast area are expected to be dry a chance of thunderstorms will be possible across the remainder of the region. Southerly flow will allow for another warm day with high temperatures in the upper 80s to lower 90s. Increased temperatures from the blend and went close to guidance for high temperatures on Saturday. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... 00Z guidance suggests that thunderstorms that develop to the west of the region on Saturday will move into the area Saturday night. Expect convection to be in a decreasing phase by that point, although the models are varied in how fast that will occur. So there is at least a small potential of some strong to possibly severe storms into the northwest counties Saturday evening. Convection is expected to reintensify/redevelop on Sunday ahead of an approaching cold front. Expect enough destabilization to occur for more strong to severe storms, most likely in eastern counties. This activity will continue into Sunday night as it slides off to the southeast. Mid level troughing during the first half of the week will bring temperatures down close to normal for this time of year. The last short wave to move through this trough will cause a weak cold front to move across the region Tuesday night into Wednesday along with a chance of showers and thunderstorms. The front will likely move back north on Thursday, both acting as a potential focus for more convection as well as bringing an increase in heat and humidity. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Light winds with a general southerly component will occur over the Ohio Valley and TAF sites today and tonight, increasing from the ssw Saturday morning. Fair wx cu will be found today and some scattered blowoff cirrus tonight for a generally clear sky condition. Any thunderstorms this morning will be well southeast of the TAF sites and evening activity will remain well north of KDAY if it develops. OUTLOOK...Thunderstorms are possible Saturday through Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Novak NEAR TERM...Franks SHORT TERM...Novak LONG TERM... AVIATION...Franks
Hazardous weather outlook, Jun 16, 4:31 AM EDT, 9 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 431 AM EDT Fri Jun 16 2017 INZ050-058-059-066-073>075-080-KYZ091-OHZ026-034-035-042>046-051>056- 060>065-070>072-077-170845- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Boone-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH- Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-Preble- Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Butler-Warren- Clinton-Hamilton- 431 AM EDT Fri Jun 16 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is the potential for isolated damaging wind gusts Saturday night and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ089-090-092>100-OHZ073-074-078>082-088-170845- Carroll-Gallatin-Kenton-Campbell-Owen-Grant-Pendleton-Bracken- Robertson-Mason-Lewis-Ross-Hocking-Clermont-Brown-Highland-Adams- Pike-Scioto- 431 AM EDT Fri Jun 16 2017 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is the potential for severe weather on Sunday with the main threat being damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 16, 1:10 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Wilmington OH
110 PM EDT FRI JUN 16 2017
OHZ088-161745-
Scioto OH-
110 PM EDT FRI JUN 16 2017
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SCIOTO COUNTY UNTIL 145
PM EDT...
At 110 PM EDT, radar indicated a strong thunderstorm 7 miles
southwest of Lucasville, moving southeast at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 30 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Portsmouth, New Boston, Rosemount, Lucasville, Otway, Lombardsville,
Friendship, Mcdermott, West Portsmouth and Turkey Creek Lake.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3884 8326 3893 8306 3876 8289 3875 8293
3873 8298 3873 8302 3869 8306 3865 8317
TIME...MOT...LOC 1710Z 330DEG 11KT 3883 8312
SitesThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:10 PM EDT | Special Weather Statement | ILN | Scioto | 35 min |
| Jun 16, 1:59 PM EDT | Special Weather Statement | ILN | Scioto | 31 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.